Alert archive / Kansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 101, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 1, 2010, 5:27 PM CDT for Decatur County, Sheridan County, Thomas County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2010, 5:27 PM CDT (22:27 UTC)
- Expired
- Jun 1, 2010, 6:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Decatur County, KS, Sheridan County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 91 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3048 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:23 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 1, 2:23 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 123 PM MDT TUE JUN 1 2010 .DISCUSSION... 123 PM MDT TUE JUN 1 2010 WESTERLY MID/UPPER FLOW CONTINUES ACROSS MUCH OF THE CONUS IN A FAST ZONAL FLOW REGIME. MAINTAINED MID POPS WEIGHTED ACROSS THE NORTH THROUGH 06-09Z BEFORE SHIFTING POP AXIS EAST OF THE AREA. ALTHOUGH THE MOST VIGOROUS DEEP MOIST CONVECTION IS ANTICIPATED EAST-NORTHEAST OF THE FORECAST AREA ALONG NOSE OF LLJ, STRONG FRONTAL-SCALE FORCING/ELEVATED CAPE AOA 2000 J/KG COMBINED WITH MINIMAL CINH SHOULD RESULT IN SCT SEVERE TSRA WEIGHTED ACROSS THE NORTHERN ZONES THIS EVENING. STABLE POST-FRONTAL CONDITIONS ARE ANTICIPATED ON WED AND PULLED POPS DURING THE MORNING HOURS. DIFFICULT TO RULE OUT AN ISOLATED LATE AFTERNOON/EVENING STORM AS CINH WEAKENS ACROSS THE WEST/SOUTHWEST ZONES AND MAINTAINED LOW POPS ACROSS THE AREA. SHORTWAVE RIDGING RETURNS TO THE CENTRAL ROCKIES ON THU-FRI WITH SOUTHERLY FLOW/RISING HEIGHTS/INCREASING THICKNESS LEADING TO RISING TEMPERATURES. THE PREVIOUS FORECAST CAPTURED THE ANTICIPATED SCENARIO WELL WITH ONLY MINOR ADJUSTMENTS PLANNED. DAYS 4 THROUGH 7...A PROGRESSIVE ZONAL FLOW REGIME IS STILL PROGGED ACROSS THE CENTRAL HIGH PLAINS BY THE MEDIUM RANGE MODELS. A LOW AMPLITUDE RIDGE IS ANTICIPATED ACROSS MUCH OF THE SOUTHERN PLAINS/SOUTHERN ROCKIES AND PORTIONS OF THE SOUTHWEST WHILE MODEST MID/UPPER WEST/NORTHEAST FLOW PREVAILS ACROSS THE GREAT PLAINS. THIS MAY LEAD TO A SERIES OF FROPAS ACROSS THE TRI-STATE AREA WITH LOW PROBABILITIES FOR DEEP MOIST CONVECTION. && .AVIATION... 1225 PM MDT TUE JUN 1 2010 EXPECT VFR CONDITIONS AT MCK AND GLD THROUGH MID DAY ON WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND MOVE ACROSS THE REGION ALONG AND AHEAD OF A COLD FRONT THAT SWEEPS SOUTH ACROSS THE CENTRAL HIGH PLAINS LATE THIS EVENING. THUNDERSTORMS ARE NOT INCLUDED AS A PREVAILING CONDITION AT EITHER SITE DUE TO LIMITED COVERAGE...BUT COULD BE INCLUDED IN AN UPDATE ONCE DEVELOPMENT HAS OCCURRED AND MOVEMENT OF DISCRETE CELLS HAS BEEN IDENTIFIED. SOME LOW CLOUDS ARE EXPECTED BEHIND THE FRONT AFTER ABOUT 08Z AT BOTH GLD AND MCK...BUT NOT CERTAIN IT THEY WILL BE OF ENOUGH COVERAGE TO WARRANT AN IFR CEILING. FOR NOW HAVE KEPT IT ALL VFR. LOCKHART && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jun 1, 12:01 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1101 AM MDT TUE JUN 1 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1101 AM MDT TUE JUN 1 2010 /1201 PM CDT TUE JUN 1 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...PRIMARILY ALONG AND NORTH OF INTERSTATE 70. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE BOTH WEDNESDAY AND THURSDAY AFTERNOON. WHILE THE THREAT FOR WIDESPREAD SEVERE WEATHER IS LOW...ISOLATED STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH TUESDAY BUT THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER APPEARS TO BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 1, 5:18 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 418 PM MDT TUE JUN 1 2010 KSZ002-003-014-015-012230- DECATUR-RAWLINS-SHERIDAN-THOMAS- 518 PM CDT TUE JUN 1 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...DECATUR COUNTY IN NORTHWEST KANSAS...THOMAS COUNTY IN NORTHWEST KANSAS AND SHERIDAN COUNTY IN NORTHWEST KANSAS... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR REXFORD...AND MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. JRM
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:22 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 53 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.